Alert archive / Idaho / Wind Advisories in 2024
Wind Advisory 21, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 23, 2024, 10:21 AM MDT for 6 counties in Idaho. It took effect at Oct 23, 2024, 6:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2024, 10:21 AM MDT (16:21 UTC)
- In effect from
- Oct 23, 2024, 6:00 PM MDT
- Expired
- Oct 24, 2024, 12:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS75 KBOI 231621 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1021 AM MDT Wed Oct 23 2024 IDZ014-015-240300- /O.NEW.KBOI.WI.Y.0021.241024T0000Z-241024T0300Z/ Upper Treasure Valley-Southwest Highlands- Including the cities of Boise, Riddle, Murphy Hot Springs, Grasmere, and Mountain Home 1021 AM MDT Wed Oct 23 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected along the cold front. Strongest near Mountain Home. * WHERE...Southwest Highlands and Upper Treasure Valley. * WHEN...From 6 PM to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ016-030-240600- /O.NEW.KBOI.WI.Y.0021.241024T0300Z-241024T0600Z/ Western Magic Valley-Southern Twin Falls County- Including the cities of Twin Falls, Jerome, Hollister, and Rogerson 1021 AM MDT Wed Oct 23 2024 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected along the cold front. * WHERE...Southern Twin Falls County and Western Magic Valley. * WHEN...From 9 PM this evening to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KA
2 follow-up statements
322 WWUS75 KBOI 240238 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 838 PM MDT Wed Oct 23 2024 IDZ014-015-240345- /O.EXP.KBOI.WI.Y.0021.000000T0000Z-241024T0300Z/ Upper Treasure Valley-Southwest Highlands- Including the cities of Murphy Hot Springs, Riddle, Grasmere, Mountain Home, and Boise 838 PM MDT Wed Oct 23 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind speeds have decreased below advisory criteria. $$ IDZ016-030-240600- /O.CON.KBOI.WI.Y.0021.241024T0300Z-241024T0600Z/ Western Magic Valley-Southern Twin Falls County- Including the cities of Hollister, Jerome, Twin Falls, and Rogerson 838 PM MDT Wed Oct 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds near 30 mph with gusts to 55 mph expected along a cold front. * WHERE...Southern Twin Falls County and Western Magic Valley. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LC
166 WWUS75 KBOI 240544 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1144 PM MDT Wed Oct 23 2024 IDZ016-030-240645- /O.EXP.KBOI.WI.Y.0021.000000T0000Z-241024T0600Z/ Western Magic Valley-Southern Twin Falls County- 1144 PM MDT Wed Oct 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... Winds have weakened behind the cold front but will remain gusty overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:02 AM MDT, 7 hours 19 minutes earlier.
Area forecast discussion, Oct 23, 3:02 AM MDT, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Boise ID 302 AM MDT Wed Oct 23 2024 .SHORT TERM...Today through Friday night...A shortwave trough will move through this afternoon, bringing a cold front with gusty winds, mountain snow, and widespread rain to the region. Snow levels will drop from 7000-8000 feet to 5000-6000 feet by Thursday morning, however snow accumulations will be minimal and melt later Thursday morning. Snow totals will be less than 1-2 inches above 6000 feet while rainfall totals will range from 0.10-0.25 inches of rain by Thursday morning. Boise has about an 80% chance of greater than a tenth of an inch of rain by 10pm MDT. Winds will increase with the frontal passage in the late evening, with sustained speeds anywhere from 20-30 mph with brief gusts around 8-10 pm MDT up to 40-45 mph, mainly in the Magic Valley. Morning lows will be right around or below freezing by Thursday morning, with most valley locations seeing a frost. Temperatures will be around 5-10 degrees below normal tomorrow after the frontal passage, but then will increase on Friday as the upper level ridge of high pressure builds into the region. .LONG TERM...Saturday through Wednesday...A ridge of high pressure will continue to build over the West Coast this weekend, bringing temperatures nearly 5-10 degrees above normal with highs near 70 on Saturday in Boise. Unsettled conditions will then return late Sunday, with a long wave trough move through the area on Monday and Tuesday. This will bring much colder temperatures with widespread precipitation. Lower snow levels will bring snow accumulations to the mountains. A weak ridge will briefly build in late Tuesday-Wednesday morning, with good model agreement on another system moving into the region late Wednesday. Model agreement with cluster solutions and deterministic models remains high on the general pattern, with some differences in timing and amplitude of successive troughs. && .AVIATION...VFR. High clouds tonight. Cold frontal passage will bring areas of MVFR/IFR conditions along with rain and mountain snow Wednesday afternoon and evening. Mountains obscured in low clouds and precipitation. Surface winds: variable less than 10 kt becoming NW 10-20 kt with gusts to 30-35 kt after 24/22Z. Winds aloft at 10kft MSL: generally W-SW 25-35 kt. KBOI...VFR with high clouds. Cold frontal passage expected Wednesday evening between 24/00Z-24/03Z will bring MVFR conditions in rain, along with wind gusts up to 30 kts. Variable winds 5 kt or less overnight, becoming W-NW 8-12 kt after 24/22Z. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise Interact with us via social media: www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SA LONG TERM....SA AVIATION.....SA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.